MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-W-US
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: a6: patient noted as malay.B6, b7: mean and mode used.The device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Stent obstruction is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.The reported events (stent obstruction and peripheral anterior synechiae) are established risks associated with use of the device, which is clearly specified in the product's labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).Please reference report 2032546-2024-00097 for the reported events associated with the gts100l device.Please reference report 2032546-2024-00105 for the reported events associated with the g2-m-is device.
 
Event or Problem Description
The following was initially reported through a review of the article titled, "one-year comparative analysis between standalone istent implantation versus combined istent implantation with phacoemulsification." reportedly following trabecular microbypass stent procedures in a total of forty-eight (48) eyes, two (2) operative eyes presented during a postoperative examination with stent occlusion with iris tissue.Per report, none of the patients required a secondary glaucoma procedure.Through follow-up, the following additional information was received.Per report, approximately one (1) year postop following a bilateral procedure (ou), both stent lumen were occluded by peripheral anterior synechiae (pas).Reportedly, the patient is currently on four (4) glaucoma medications (ou).The report noted that both eyes were "phakic", and the surgeon believes "floppy iris" may have contributed to the event.Please see attached article for further details.Reference doi:10.1177/11206721241273678.This report references the report of stent obstruction and peripheral anterior synechiae associated with the g2-w device in the right eye (od).

Brand Name
ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key20242008
Report Number2032546-2024-00104
Device Sequence Number18183451
Product Code OGO
UDI-Device Identifier00853704002319
UDI-Public01008537040023191010357017230930
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberG2-W-US
Device Lot Number103570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale